PDA

View Full Version : On the Methotrexate Road Again



red246
01-03-2011, 04:53 PM
Well, after over a year off of the icky medicine, I'm going back on it. :( If it doesn't work, then she said we could look at Cellcept? So, we'll see. I asked hubby, "So, what day of the week do you want me to be sick on?" Really not looking forward to this! WAHHHHH LOL

debbie-b
01-04-2011, 07:06 AM
Hi red,

I have just been put on MTX for the first time.
I have picked it up from the pharmacy, but haven't taken it yet.
First of all, I am scared and second, I have to try and work out a day off with my boss.
So that I can take it, the same day every week. I don't always have the same day off.
When you have taken it before, did you have any side effects?
Good luck.

Debbie

red246
01-04-2011, 07:18 AM
Debbie,
If I remember correctly, which I may or may not, I had nausea & some stomach cramping, tired, achey and just overall feeling of ill - similar to the flu maybe. There used to be a thread for those of that took it. I'll have to see if I can find it for you. The ladies were great when I first started. I do remember that after I had been on it for a while the side effects lessened. It was the initial getting used to it and then again whenever the dosage was increased. I can say take your Folic Acid! It does help. I took mine on Friday evening so that I had the weekend to be sick. I also think that the first time I took it, it was on Sunday that it really hit. Everyone is different in their reactions to it.

I know it's scary, but it is worth it. I wish I had never gone off of it. I only pray that it will work again. Off to find the posts! (((HUGS)))

red246
01-04-2011, 07:25 AM
Debbie,

Here ya go! It has pages and pages of posts. Some of it has nothing to do w/Meth (haha) but alot of it does. http://forum.wehavelupus.com/showthread.php?5051-Its-M-day

Here's another: http://forum.wehavelupus.com/showthread.php?7157-MTX-Users...Methotrexate&highlight=methotrexate

And another: http://forum.wehavelupus.com/showthread.php?7608-Methotrexate-Pros-and-Cons&highlight=methotrexate

That should get you started. The 2nd two threads are more specific questions whereas the first was just where we would just keep in touch more or less and commiserate. LOL Are you going to be taking the oral or the injections? Most people report less side effects w/the injections. Personally I can't give myself shots, but that's just me! :)

tgal
01-04-2011, 09:02 AM
Good Luck Ladies! I have my fingers crossed for both of you

magistramarla
01-04-2011, 11:10 PM
Lauren,
I know just how you feel. I haven't taken it for two weeks because we were traveling. I didn't want to be immuno-suppressed while flying and hanging out with small children. I dread taking my shot on Sunday, but I know that it helps me. I haven't had those weird little sores on my skin while taking MTX. Now I've got three - blah!!
Hugs,
Marla

red246
01-04-2011, 11:57 PM
Marla,
After only 2 weeks? Wow! I stopped taking it last year, 2009 in the fall. I had started vomitting blood and stopped everything until they finished all their testing. By the time they got done & found it was from the Prednisone, I was feeling better and decided to stay off of all of it! I've had mini flares and this summer wasn't fun, but this past month or so has just been plain bad! Been on Pred now for over 2 weeks and it's not cutting it. Doc said my levels are definitely back up, so here we go again! Even though I'm not looking forward to it, I'm praying that it will help. I really don't want to continue on this downward spiral that I seem to be on.

Hope you had a good time w/the little ones! (((HUGS)))

debbie-b
01-05-2011, 02:08 PM
Debbie,

Here ya go! It has pages and pages of posts. Some of it has nothing to do w/Meth (haha) but alot of it does. http://forum.wehavelupus.com/showthread.php?5051-Its-M-day

Here's another: http://forum.wehavelupus.com/showthread.php?7157-MTX-Users...Methotrexate&highlight=methotrexate

And another: http://forum.wehavelupus.com/showthread.php?7608-Methotrexate-Pros-and-Cons&highlight=methotrexate

That should get you started. The 2nd two threads are more specific questions whereas the first was just where we would just keep in touch more or less and commiserate. LOL Are you going to be taking the oral or the injections? Most people report less side effects w/the injections. Personally I can't give myself shots, but that's just me! :)

Thank you Lauren, I will read through it. I don't know, why I didn't look for it myself, oh yeah lupie brain. lol

Debbie

mountaindreamer
01-25-2011, 12:40 PM
hi debbie and lauren,

i hope you are doing ok on the mtx. please consider the injection, the side effects are truly less disrupting.

i will be happy to help if you have any questions.

serand4
01-25-2011, 05:40 PM
Hey, what little sores are you talking about? I have tons of weird little sores and I wasn't sure if they were related to the Lupus.

debbie-b
01-25-2011, 05:49 PM
hi debbie and lauren,

i hope you are doing ok on the mtx. please consider the injection, the side effects are truly less disrupting.

i will be happy to help if you have any questions.

I have had my first MTX shot yesterday, I woke up at 2am with stomach cramps and nausea, it lasted until about 10am, but I am fine now. It looks like the shot is working better with my body.
But now it depends on my blood test friday, because my liver enzimes were high last week, if they are down this friday or at least haven't risen, I will self inject on monday.
The shot is so much better than the pills.

Debbie

mountaindreamer
01-25-2011, 07:20 PM
hi debbie,

so glad that the injection is working for you. also, to be over the mtx hangover by 10 am is great.

when i first started mtx, they checked my liver counts every 2 weeks (i think),,,,then it was increased to every 3 months. you have to watch it closely, but hopefully everything will be fine and you will be able to continue mtx....